The Food and Drug Administration has announced a nationwide recall for several lots of the painkiller hydrocodone that were manufactured and sold by Mylan. The painkillers involved in the recall were hydrocodone-acetaminophen tablets that were repackaged by Mylan and distributed under the UDL Laboratories label.
According to a warning issued by the FDA, some of the recalled tablets may contain a higher than intended dose of both active ingredients – acetaminophen and hydrocodone. Exposure to a higher than normal dose of acetaminophen may cause a number of side effects, including liver toxicity, especially among patients with liver problems or who use Tylenol or other acetaminophen medications. Exposure to a higher than normal dose of hydrocodone may cause respiratory depression and possible death.
The lots involved in the hydrocodone recall were sold between February and November 2012. Patients who think they may have been prescribed the recalled hydrocodone tablets have been advised by the FDA to speak with their pharmacist or another health care professional for more information.